MAUDE Adverse Event Report: OSCOR INC. DIREX¿ STEERABLE SHEATH; INTRODUCER, CATHETER

OSCOR INC. DIREX¿ STEERABLE SHEATH; INTRODUCER, CATHETER
Model Number M004DS200
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported, lab staff notified ep rep that direx steerable sheath hemostasis value was leaking during procedure.Physician replaced sheath with another direx which resolved the issue.The lot number is unknown and the device was disposed of on site.No patient health consequences or impact was reported.No additional information is available.
 
Additional Manufacturer Narrative
The device was used in treatment.One direx 8.5f steerable introducer sheath was received back from the customer with the dilator.There were no other accessories.Blood was found on and inside the sheath and dilator.There was a visible hole in the hemostatic valve.During the decontamination process, the sheath leaked from the hemostatic valve immediately when water was flushed through the sideport tubing assembly with a syringe.Upon evaluation of the sheath under a microscope, it was found that the insertion point of the device used in conjunction with the sheath was identified to be considerably off center of the helical cuts, which created a hole in the hemostatic valve.Returned device analysis revealed the sheath was within manufacturing specifications.There was a hole in the hemostasis valve and the sheath leaked immediately from the valve when tested with a syringe.The potential cause of the hole/leak could be if the dilator (or other device) was not inserted through the center of the valve as per instructions for use.Since the lot number is unknown, the device history records cannot be reviewed to see if there's any related issues or anomalies.However, inspection procedures require any oscor product to pass all in-process and qa final inspections before shipping to the customer.No manufacturing defects were found.Per procedure destino steerable guiding sheath in-process and final inspection: leak test: sample size: 100% perform leak test according to procedure.The leak test is performed by manufacturing personnel and is observed by quality assurance personnel at an aql level.The instructions for use (ifu) informs the user: wet the dilator shaft with sterile saline solution prior to insertion through the hemostatic valve.Place dilator inside the sheath and lock both hubs together.Thread the dilator/sheath assembly over the guidewire, using a slight twisting motion.Note: any device/component inserted through the hemostatic valve of the sheath should be wet and placed through the center of the valve to prevent tearing of the seal and leakage.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DIREX¿ STEERABLE SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer Contact
doug myers
3816 desoto blvd.
palm harbor, FL 34683
7279372511
MDR Report Key13366030
Report Number1035166-2022-00016
Device Sequence Number5354284
Product Code DYB
UDI-Device Identifier08714729858928
UDI-Public08714729858928
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K120459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM004DS200
Device Catalogue NumberM004DS200
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer06/08/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown